Taking 3-4 percocets a day on and off last 4months
I've been popping percs for the last 3-4 months. It started after I had an abortion, couldn't deal with the guilt, felt depressed, have a kid, this was a couple hear, a couple there, then became daily. I have tried weaning a few times and have been successful only for maximum 2-3 days, but lately its getting even harder to wean. I'm started to really feel it when I go about 12 hours. I start panicking, every little thing becomes ginormous. I have to pop one in the morning soon after I wake up. But I'm only taking a few a day, why is this so hard? I used to use heroin, this was before my kid, like over 10 years ago, and I've kicked that cold turkey, I've even come off of methadone. Why is it so hard now. I figured out that I am taking minus tylenol, maximum 20 mg of oxycodone a day. I work in the medical profession at a hospital. I work long hours at night when I work, then I have kid when I'm off. My ex and I are separated and have shared custody, split the week. You know whats weird, I have an easier time dealing with withdrawal, or wean when I'm working than when I 'm taking care of my kid. I'm also diagnosed with Major Depression Recurrent, and Type 2 Bipolar disorder. I take effexor xr 150 mg daily, lunesta at night to sleep, and ativan .5 mg prn, which I amazingly don't abuse. Its just the percs that I can't get away from. I like the energy I get, and the way I can just deal with life. I'm wondering if I permanently screwed up my brain years ago from the opiates and now I just have some sort of an endorphin deficit that percocet is filling. Anybody have an comforting words, identify?
Percocet is highly addictive. The best thing to do is go to a dual recovery group for a person with a psychiatric disability and substance abuse issue. This one might be of help:
Opiates do have some very profound antidepressant properties to them.
In fact they have a very effective antidepressant effect. Percs are unusual in the sense that at lower dosages they give a depressed person a real lift, but at higher dosages they will cause one to be very sleepy.
Now the down side.... Opiates are an antidepressant liar. They give you a short term lift and then you crash. This is very bad news for people that suffer any kind of depression.
I guarentee that as time passes, you will need more, then more, then more and more. Resisitance to any Opiate based drug is built VERY fast. For example your already at a daily dosage that would knock a non-opiate user such as myself on my *** for 2 days.
Percs are so very addictive. Some think even more addictive than Heroin.
I won't lie to you.... tapering off them is going to be absolute hell. You may require a professional detox program where they can keep you in the hospital during the wash out period.
DO NOT TRY TO STOP THIS OPIATE COLD TURKEY! To do so could put you at risk of sezure.
You will need professional help to kick the Percs. That's just the only way.
Also, make sure you post on the addiction section of medhelp. There are hundreds of people on there that have recovered from Opiate addiction. They can help you better than just us depressed people can.
I don't really have time for professional detox. I've sort of had glimpses of the withdrawal, here and there, it is definitely more mental, I don't get nausea, I do get chills, and hot cold body confusion. I lack energy, but feel squirmy inside. I've never heard of opiate withdrawal leading to seizures, alcohol definitely, but not opiate. I thought I posted on the the addiction section, thats so funny. But you know what, for a couple of depressed people, you have some words of wisdom. I worry a lot about how this pill issue is going to affect my mental stability. I feel like I'm really playing with my brain and it scares me. In the summer I am more apt to handle things but over the winter I was a real mess. I have been on the Effexor and it works good for depression, but in terms of mood swings, doesn't seem to help me there. I just really can't stand any of the mood stabilizers out there. And I can't deal with feeling slow. I'm afraid I'm going to be up for some real bad mood swings soon.
Well tweekie, you are bi-polor 2 like me and I can tell you that adding a good mood stabilizer to your Effexor helps a lot. I use Lithium and Lamictal along with my antidepressant to keep level.
There is a drug used to help people get off Opiates called Soboxone. It is an Opioid that does not bind directly to the Mu Opiate receptors in the brain. It is often used by addiction doctors to help wean their patients off of powerful Opiates.
Then again, Suboxone can also be addictive, just much less addictive than an actual Opiate.
As for Sezures.....Oh yes, if your dosage is high then an abrupt discontinuation of Percs can cause sezure.
Funny thing is that back about 100 years ago Opiates were used often as a treatment for depression. It was not until the FDA and DEA took over that a campain started to severly restrict Opiate usage in the United States. This happened mostly because of the huge number of Chinese Immigrants that came to America that were severly addicted to raw Opium. (back in the late 1800's raw Opium was causing a near collapse of China as so many were addicted) The US government was afrade this same thing could happen here, thus they clamped down hard on any and all Opiate based drugs.
My depression happens to be VERY medication resistant and because of this, last year I had a doctor that suggested I try very low dosages of Suboxone to lift my depression.
It didn't work for me simply because while it did help with my depression, it shot my anxiety thru the roof. Not a good thing for someone that already has severe anxiety dissorder.
What I do know is that while Opiates have an amazing ability to vaporize depression, they are not a long term solution. Keep taking them and the depression just keeps getting worse and worse. Then the addiction catches up with you and I know for a fact that Opiate withdrawl (withdrawal) is absolute hell.
It's just not a good solution and almost always ends in a worsining of your condition.
Thanks so much for your advice. I'm never going to give up hope. I definetely need to address this problem. It took me a while to become mentally stable, many trips to the ER, I don't want to screw up my progress. I think I'm going to go to an NA meeting just to get back in touch with my past and keep it real, I have too much to live for.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.